MAUDE Adverse Event Report: SYNTHES GMBH RIA 2 BONE HARVESTING KIT 520MM STERILE; REAMER

SYNTHES GMBH RIA 2 BONE HARVESTING KIT 520MM STERILE; REAMER
Catalog Number 03.404.000S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, during a tibia infection washout, the metal portion of the ria gun handle disposable broke in several pieces while reaming.There was 10 minutes surgical delay.Processed with surgery and did the best for the patient.Procedure was successfully completed.The metal end of disposable broke.There was no patient consequences.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received states that the fragments were removed intraoperatively.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, e1 (facility name).H6: photo investigation: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.Visual analysis of the photo revealed the distal end of the tube assembly of the manifold was torn apart, therefore, the reported condition can be confirmed.Furthermore, it was observed a detached aspiration port and a reamer alongside other unknown surgical instrumentation.A complete potential cause cannot be determinate with available information.Properly handling and attention to the approved use of the device diminishes the risk of failure.Surgical technique.Ac was reviewed and the following relevant statements were found: precaution: never ream when there is no irrigation/aspiration.The irrigation/aspiration fluid cools the reamer head and removes bone marrow and morselized bone from the medullary canal.Fluid flow is crucial for proper system performance.Periodically check that the reaming aspirate is flowing through the tube and into the suction canister.If there is no material flow, stop reaming, turn off suction and retract the reamer head outside the patient to evaluate for obstructions in the flow path.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the ria 2 bone harvesting kit 520mm sterile would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): manufacturing location: packaged, sterilized, and released by: monument.Release to warehouse date: 18-jul-2024.Expiration date: 30-jun-2026.Part number: 03.404.000s, ria 2 bone harvesting kit 520mm sterile.Lot number: 26263p0.Lot quantity: (b)(4).This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA 2 BONE HARVESTING KIT 520MM STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20360628
Report Number8030965-2024-12456
Device Sequence Number7199857
Product Code HTO
UDI-Device Identifier10886982274236
UDI-Public(01)10886982274236(17)260630(10)26263P0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number03.404.000S
Device Lot Number26263P0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/14/2024
11/06/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/16/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale